Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 17, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 24, 2016, 2:27 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Apr 25, 2016, 7:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2016, 2:27 PM PDT (21:27 UTC)
- In effect from
- Apr 25, 2016, 7:00 AM PDT
- Expired
- Apr 25, 2016, 11:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178 WWUS76 KPDT 242127 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 227 PM PDT SUN APR 24 2016 ...VERY WINDY IN THE KITTITAS VALLEY MONDAY AND MONDAY EVENING... .PRESSURE GRADIENTS ACROSS THE KITTITAS VALLEY WILL BE TIGHT TONIGHT THROUGH MONDAY EVENING. THE TIGHTEST GRADIENTS WILL BE MONDAY AND MONDAY EVENING. WAZ026-250600- /O.NEW.KPDT.WI.Y.0017.160425T1400Z-160426T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 227 PM PDT SUN APR 24 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM PDT MONDAY. * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ALONG THE NORTH SIDE OF THE VALLEY. ELSEWHERE WINDS WILL BE 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...BREEZY CONDITIONS WILL PERSIST THROUGH TONIGHT...THEN WINDS WILL INCREASE AFTER SUNRISE AND BECOME VERY WINDY. THESE WINDS WILL PERSIST INTO MONDAY EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
148 WWUS76 KPDT 250531 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1031 PM PDT SUN APR 24 2016 ...VERY WINDY IN THE KITTITAS VALLEY MONDAY AND MONDAY EVENING... .PRESSURE GRADIENTS ACROSS THE KITTITAS VALLEY WILL BE TIGHT TONIGHT THROUGH MONDAY EVENING. THE TIGHTEST GRADIENTS WILL BE MONDAY AND MONDAY EVENING. WAZ026-251800- /O.CON.KPDT.WI.Y.0017.160425T1400Z-160426T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1031 PM PDT SUN APR 24 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM PDT MONDAY... * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...BREEZY CONDITIONS WILL PERSIST THROUGH TONIGHT...THEN WINDS WILL INCREASE AFTER SUNRISE AND BECOME VERY WINDY. THESE WINDS WILL PERSIST INTO MONDAY EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
288 WWUS76 KPDT 251316 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 616 AM PDT MON APR 25 2016 ...VERY WINDY IN THE KITTITAS VALLEY INTO THIS EVENING... .PRESSURE GRADIENTS ACROSS THE KITTITAS VALLEY WILL BE TIGHT TODAY AND EARLY TONIGHT WHICH WILL PRODUCE GUSTY WINDS. WAZ026-252130- /O.CON.KPDT.WI.Y.0017.160425T1400Z-160426T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 616 AM PDT MON APR 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND BECOME VERY WINDY. THESE WINDS WILL PERSIST INTO THIS EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
385 WWUS76 KPDT 251635 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 935 AM PDT MON APR 25 2016 ...VERY WINDY IN THE KITTITAS VALLEY INTO THIS EVENING... .PRESSURE GRADIENTS ACROSS THE KITTITAS VALLEY WILL BE TIGHT TODAY AND EARLY TONIGHT WHICH WILL PRODUCE GUSTY WINDS. WAZ026-260600- /O.CON.KPDT.WI.Y.0017.000000T0000Z-160426T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 935 AM PDT MON APR 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE AS THE DAY PROGRESSES AND BECOME VERY WINDY BY LATE AFTERNOON. THESE WINDS WILL PERSIST INTO THIS EVENING. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING ALONG AREA HIGHWAYS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
835 WWUS76 KPDT 260532 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1032 PM PDT MON APR 25 2016 WAZ026-260645- /O.EXP.KPDT.WI.Y.0017.000000T0000Z-160426T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1032 PM PDT MON APR 25 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 24, 9:49 AM PDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 24, 9:49 AM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 949 AM PDT SUN APR 24 2016 .SHORT TERM...MORNING UPDATE...AN UPPER LEVEL TROUGH WILL CONTINUE TO DIG SOUTH-SOUTHEAST INTO THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA TODAY. THIS TROUGH WILL THEN BEGIN TO CUT OFF OVER NEVADA LATE TONIGHT. THE TROUGH AXIS AND PUSH OF COOLEST AIR ALOFT WILL BE OVER WESTERN WASHINGTON AND OREGON TODAY INTO THIS EVENING. THUS WILL SEE THE BEST CHANCES OF SHOWERS ALONG AND NEAR THE CASCADE CREST INTO THIS EVENING. MAY HAVE ENOUGH INSTABILITY FOR A STRAY THUNDERSTORM OR TWO OVER THE OREGON CASCADE EAST SLOPES, AND HAVE ADDED A MENTION FOR THE AFTERNOON AND EARLY EVENING. LESSER CHANCES OF SHOWERS ARE EXPECTED ELSEWHERE WITH LOCATIONS IN THE LOWER BASIN, YAKIMA VALLEY, THE SIMCOE HIGHLANDS AND MUCH OF THE GORGE BECOMING DRY BY AFTERNOON. WINDS WILL BE BREEZY (15 TO 25 MPH) OVER A GOOD PORTION OF THE AREA, THOUGH LOCALLY STRONGER WINDS WILL BE POSSIBLE ALONG THE NORTH SIDE OF THE KITTITAS VALLEY. AT THIS TIME DO NOT EXPECT THE NEED FOR ANY WIND ADVISORIES. OTHER UPDATES INCLUDED ADJUSTMENTS TO SHOWER COVERAGES, PRECIP AND SNOW AMOUNTS, SKY COVER AND HIGH TEMPS. 90 .LONG TERM...PREVIOUS DISCUSSION..THE PERIOD STARTS OFF WITH AN UPPER LEVEL TROUGH/LOW SLIDING OVER THE AREA TUESDAY NIGHT AND WEDNESDAY BEFORE REDEVELOPING FURTHER SOUTH ACROSS NEVADA WEDNESDAY NIGHT INTO THURSDAY. THIS WEATHER SYSTEM WILL BRING CHANCES FOR RAIN SHOWERS AND SOME HIGH ELEVATION SNOW SHOWERS LATE TUESDAY NIGHT THROUGH THURSDAY...MAINLY IN THE OREGON MOUNTAINS. RIGHT NOW IT LOOKS LIKE ANY STEADIER/HEAVIER PRECIPITATION SHOULD STAY JUST SOUTH AND EAST OF OUR CWA...OVER SOUTHERN OREGON...NORTH-CENTRAL NEVADA AND PARTS OF IDAHO DURING THIS TIME FRAME. ON THURSDAY A BROAD CYCLONIC FLOW CONTINUES OVER THE FORECAST AREA WITH SEVERAL WEAK DISTURBANCES EMBEDDED WITHIN THE FLOW. THE LATEST GUIDANCE IS INDICATING INCREASING ATMOSPHERIC INSTABILITY FOR PARTS OF THE AREA THURSDAY AFTERNOON AND EVENING...THEREFORE ADDED CHANCES FOR SHOWERS AND A SLIGHT CHC OF THUNDER (EXCEPT DRY COLUMBIA BASIN/GORGE REGION). THE AREA THEN REMAINS ON THE WESTERN EDGE OF THE BROAD... SLOW MOVING TROUGH INTO FRIDAY. THE FLOW SHOULD TURN MORE NORTHWESTERLY WHICH WILL CONFINE MOST OF THE SHOWER OR THUNDERSTORM CHANCES INTO THE EASTERN MOUNTAINS. A TRANSITORY RIDGE THEN MOVES BUILDS FOR SATURDAY AND SUNDAY BRINGING GENERALLY DRY WEATHER TO MUCH OF THE AREA...SAVE FOR A LINGERING SLIGHT CHC OF SHOWERS IN THE MOUNTAINS. TEMPERATURES WILL BE RUNNING NEAR TO SLIGHTLY ABOVE AVERAGE THROUGH THE EXTENDED PERIOD...WITH A GRADUAL WARMING TREND TOWARD THE END OF THE WEEK AND NEXT WEEKEND. THIS EQUATES TO HIGHS IN THE UPPER 60S TO MID 70S FOR THE LOWER ELEVATIONS...WITH 50S TO LOWER 60S IN THE MOUNTAINS. OVERNIGHT LOWS WILL BE IN THE UPPER 20 TO 30S MOUNTAINS...WITH MAINLY UPPER 30S TO MID 40S IN THE LOWER ELEVATIONS. && .AVIATION...18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. SCT-BKN SKIES AT 4-7 THOUSAND FEET WITH MID CLOUD ABOVE CAN BE EXPECTED THROUGH TONIGHT. THERE WILL BE SCATTERED SHOWERS AROUND MAINLY TODAY AND ESPECIALLY VCNTY KBDN AND KRDM. WINDS WILL BE A CONCERN AND BE MAINLY FROM THE WEST AT 15-25 KT WITH SOME HIGHER GUSTS SUBSIDING THIS EVENING. 78 && .PRELIMINARY POINT TEMPS/POPS... PDT 62 36 61 37 / 20 10 10 10 ALW 62 40 61 40 / 20 10 10 10 PSC 69 37 69 39 / 20 10 10 10 YKM 67 35 65 36 / 20 10 0 10 HRI 67 37 67 38 / 20 10 10 10 ELN 62 38 59 38 / 20 10 0 10 RDM 56 28 57 25 / 30 30 20 10 LGD 56 35 57 37 / 40 20 10 10 GCD 58 32 58 27 / 40 40 20 10 DLS 62 42 62 43 / 20 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/77/78
Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.